Texas, 2019Drought in Texas, August 20 to 31, 2019
August 20 to 31, 2019 · NWS SJT · 1 event in 1 county or zone
Severe drought conditions developed in Runnels County by late August with little or no rain and very hot temperatures.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions developed in Runnels County by late August with little or no rain and very hot temperatures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 19, 11:45 PM CST, 15 minutes earlier.
Area forecast discussion, Aug 19, 11:45 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1245 AM CDT Tue Aug 20 2019
.DISCUSSION...
Please see updated Aviation discussion below.
&&
.AVIATION...
/06Z TAFS/
VFR conditions are expected to prevail through the next 24 hours.
Could see some patchy low cloud development over the Hill Country
by 12Z this morning. Current thinking is any MVFR ceilings would
remain south of the KJCT and KSOA terminals but will continue to
monitor satellite and model trends overnight. Otherwise, winds
will be out of the south/southeast on Tuesday afternoon.
&&
.PREV DISCUSSION... /issued 648 PM CDT Mon Aug 19 2019/
AVIATION...
/00Z TAFS/
VFR conditions and generally clear skies are expected through
the next 24 hours. The 18Z GFS and NAM indicate some potential
for patchy low cloud development by 12Z Tuesday over parts of
the Hill Country. Not mentioning at our southern terminals at
this time, with the thinking that any low clouds and associated
MVFR ceilings would be south of KJCT and southeast of KSOA.
Will monitor subsequent model data and satellite trends
overnight. Somewhat gusty southeast winds early this evening
will decrease by 01Z- 02Z. Winds will veer to the south
overnight, and south winds 5-10 knots are expected on Tuesday
morning.
19
PREV DISCUSSION... /issued 328 PM CDT Mon Aug 19 2019/
SHORT TERM...
(Tonight and Tuesday)
.Heat Continues...
The bad new is temperatures warmer than usual, for this time in
August, will continue; the good news is highs for Tuesday may be a
degree or two cooler than today. Looking at 850mb temperatures,
the thermal ridge may not be as dominate tomorrow. This would then
help hold afternoon highs slightly cooler. Thus, we didn't extend
the heat advisory into tomorrow; it will expire at 7 PM CDT this
evening.
LONG TERM...
(Tuesday Night through Monday)
.Slightly Cooler and Possible Rain...
The long term forecast hasn't changed much. Temperatures still
look slightly cooler than those we've seen previously this month.
By Sunday, afternoon highs may remain below the 100 degree mark,
across all of West Central Texas; that would be a welcome relief.
As for rain chances, models still indicate the potential for some
rain beginning Sunday; nevertheless, models still don't increase
confidence. Thus, 20 PoPs look best for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 100 76 98 76 / 0 0 0 0
San Angelo 102 73 100 73 / 0 0 0 0
Junction 101 72 99 72 / 0 0 0 0
Brownwood 101 74 99 73 / 0 0 0 0
Sweetwater 99 76 98 76 / 0 10 0 0
Ozona 99 72 96 71 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
42
Hazardous weather outlook, Aug 19, 1:22 PM CST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
222 PM CDT Mon Aug 19 2019
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
222 PM CDT Mon Aug 19 2019
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Hot temperatures will continue this afternoon with highs between
100 to 105 degrees across much of West Central Texas. This will
increase the risk of heat related illnesses.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Runnels
- When
- August 20, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
U.S. Drought monitor showed a large part of Runnels County reaching Severe Drought classification by late August.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 20 to 22, 201911 deaths · 33 events
- Excessive Heat in Arizona, August 20 to 21, 20192 deaths · 7 events
- Damaging Winds in Illinois, August 20, 2019$275,000 · 52 kt wind · 37 events
- Wildfire in Texas, August 20 to 30, 2019$1.5 million · 1 event
- Hail and Heavy Rain in Nebraska, August 20 to 21, 2019$550,000 · 1.75 in hail · 2 events
- Damaging Winds in Indiana, August 20, 20191 injured · $96,000 · 63 kt wind · 30 events
- Damaging Winds and Lightning Strike in Minnesota, August 20, 2019$200,000 · 50 kt wind · 3 events
- Damaging Winds in Virginia, August 20, 2019$122,000 · 50 kt wind · 9 events
- Damaging Winds in Kentucky, August 20, 2019$80,000 · 55 kt wind · 13 events
- Damaging Winds in Ohio, August 20, 2019$67,000 · 50 kt wind · 11 events
- Flood and Damaging Winds in Tennessee, August 20, 2019$51,000 · 55 kt wind · 10 events
- Damaging Winds in Ohio, August 20, 2019$26,000 · 52 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850507.